Alert archive / Missouri / Flood Watches in 2017
Flood Watch 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flood watch at Apr 4, 2017, 11:34 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Apr 4, 2017, 7:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 11:34 AM CDT (16:34 UTC)
- In effect from
- Apr 4, 2017, 7:00 PM CDT
- Expired
- Apr 5, 2017, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 4.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flood watch went out at Apr 4, 6:28 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Apr 4, 6:28 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 628 AM CDT Tue Apr 4 2017 .Discussion... Issued at 350 AM CDT TUE APR 4 2017 Short term (Tonight - Wednesday): The main concerns in the short term will be the chance for a few strong storms capable of producing small hail and gusty winds south of Interstate 70 tonight. These storm will also have the potential to produce 1 to 2 inches of rain which may exacerbate ongoing river flooding as well as cause additional river flooding. Today, weak convergence along a 850mb boundary coupled with a lead shortwave will bring the chance for a few showers from late this morning into the afternoon. Mostly cloudy conditions will keep highs in the mid 50s to lower 60s. Tonight the main upper level trough will move from northern Oklahoma to central Missouri. Showers and thunderstorms will overspread the area. Bulk shear of 60-70kts will be strong but MUCAPE will be limited around 200J/kg across the southern CWA. This may still be adequate enough to produce a few strong storms with small hail and gusty winds south of Highway 50. On the other side of the upper level system will be a deformation-type area where several hours of moderate precipitation will be possible. One to two inches of precipitation will be possible tonight into Wednesday morning as this upper level system slowly meanders through the CWA. The upper level low will move east of the area by Wednesday evening with conditions finally drying out. Modest northeasterly winds, showers and clouds will keep temperatures cool on Wednesday with highs in the mid 40s to mid 50s. Extended Range (Wednesday night - Monday): After a very active period, conditions will finally dry out for a extended period with a warning trend. Thursday will remain cool under northwest flow aloft on the back side of the upper level system and high pressure at the surface. expect highs in the 50s. High pressure will remain over the area through Friday morning with temperatures dropping into the low to mid 30s. friday morning may need to be monitored for potential freeze headlines. High pressure will continue to dominate on Friday as northwest flow aloft weakens. Expect highs in the upper 50s to lower 60s. Saturday warm air advection gets underway as upper level ridging builds into the area downstream of a upper level trough digging into the Great Basin. Highs Saturday will be in the upper 60s to lower 70s. Sunday this trough will move into the Northern Plains with warm air advection showers possible late Sunday into Sunday night. Monday a cold front associated with this upper trough will push through the area bringing the chance for showers and thunderstorms. Highs will be in the mid 60s to near 70. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 627 AM CDT TUE APR 4 2017 Cigs hovering around 1kft will lift to MVFR by 16Z-17Z as shra move into the VC of the terminals. Aft 00Z light to ocnl mod shra will affect the terminals as cigs drop back into IFR cat and vsbys drop to 2SM-4SM. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...73
Hazardous weather outlook, Apr 4, 6:20 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 620 AM CDT Tue Apr 4 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051130- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 620 AM CDT Tue Apr 4 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Expecting off and on showers through Tuesday, with more widespread rain and thunderstorms later Tuesday evening. Areas south of HWY 50 could see a strong storm or two with hail up to the size of quarters possible. Heavy rain could cause some isolated flash flooding and flooding in local rivers and streams. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Light to moderate rain will persist in the area through Wednesday afternoon, and local streams could see some flooding into the late part of the week and into the weekend. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:04 PM CDT | River Flood Warning | EAX | Linn, Livingston | 5 days |
| Apr 3, 9:04 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| Apr 4, 8:58 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| Apr 4, 9:22 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 71 hr |
| Apr 4, 9:22 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Apr 4, 9:22 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Apr 4, 9:46 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Apr 4, 9:46 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Apr 4, 9:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Apr 4, 9:46 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 5 days |
| Apr 4, 9:46 AM CDT | River Flood Warning | EAX | Cooper, Howard | 6 days |
| Apr 4, 9:49 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Apr 4, 9:49 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Apr 4, 2:35 PM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Apr 4, 2:35 PM CDT | River Flood Warning | EAX | Ray | 61 hr |
| Apr 4, 2:35 PM CDT | River Flood Warning | EAX | Cooper | 53 hr |
| Apr 4, 2:35 PM CDT | River Flood Warning | EAX | Cooper | 66 hr |
| Apr 4, 9:51 AM CDT | River Flood Warning | EAX | Leavenworth | 59 hr |
Nearby
Flood Watches in Missouri, 2017Flood Watches in Kansas, 2017Every flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.